Alert archive / North Carolina / Beach Hazards Statements in 2018

Beach Hazards Statement 24, NWS Wilmington, NC

August 10, 2018Georgetown County, Horry County, South Carolina; Brunswick County, New Hanover County, Pender County, North Carolina

NWS Wilmington, NC issued this beach hazards statement at Aug 10, 2018, 8:03 PM EDT for Georgetown County, Horry County, South Carolina; Brunswick County, New Hanover County, Pender County, North Carolina. It took effect at Aug 11, 2018, 6:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Aug 10, 2018, 8:03 PM EDT (00:03 UTC)
In effect from
Aug 11, 2018, 6:00 AM EDT
Expired
Aug 11, 2018, 8:00 PM EDT
In force
14 hr
Issued by
NWS Wilmington, NC

Counties Brunswick County, NC, New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC

The radar

The Wilmington radar (KLTX), 3 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2018-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2018-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1565 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

575 
WHUS42 KILM 110003
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
803 PM EDT Fri Aug 10 2018


NCZ107-110400-
/O.CON.KILM.CF.Y.0044.000000T0000Z-180811T0400Z/
Inland New Hanover-
803 PM EDT Fri Aug 10 2018

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* Location...Downtown Wilmington and portions of River Road.

* Coastal Flooding...Minor coastal flooding is expected with high 
  tide this evening on both sides of the river at downtown 
  Wilmington and along portions of River Road.

* Timing...Minor flood threshold of 5.5 feet will be reached around 
  8 PM with a peak tide of about 6 feet near 10 PM. The river will 
  fall below minor flood threshold by midnight.

* Impacts...Water six to twelve inches deep can be expected along 
  USS North Carolina Road and Battleship Road. More than a block of 
  Water Street at Front Street will experience water up to six 
  inches deep. Water will begin spreading onto River Road near the 
  Cape Boulevard.

$$

NCZ106-108-110-SCZ054-056-110815-
/O.NEW.KILM.BH.S.0024.180811T1000Z-180812T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
Coastal Georgetown-
803 PM EDT Fri Aug 10 2018

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SATURDAY THROUGH
SATURDAY EVENING...

The National Weather Service in Wilmington has issued a Beach
Hazards Statement, which is in effect from 6 AM EDT Saturday through
Saturday evening.

Jellyfish have been reported at multiple beaches in our area. The 
jellyfish are small and mostly a nuisance, stinging feet of 
beachgoers.

In addition, strong southerly winds developing tomorrow afternoon
will create strong south to north longshore currents on east-facing 
beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents, longshore currents, and other hazards create life-
threatening conditions in the surf zone. Caution should be used when
in or near the water.

Heed advise of beach lifeguards. If stung by a jellyfish, rinse area
with vinegar and soak affected area in hot water.

&&

$$

19
3 follow-up statements
627 
WHUS42 KILM 110400
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
1200 AM EDT Sat Aug 11 2018

...COASTAL FLOOD ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT...

NCZ107-110500-
/O.EXP.KILM.CF.Y.0044.000000T0000Z-180811T0400Z/
Inland New Hanover-
1200 AM EDT Sat Aug 11 2018

...COASTAL FLOOD ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT...

$$

NCZ106-108-110-SCZ054-056-111200-
/O.CON.KILM.BH.S.0024.180811T1000Z-180812T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
Coastal Georgetown-
1200 AM EDT Sat Aug 11 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM EDT SATURDAY
THROUGH SATURDAY EVENING...


The National Weather Service in Wilmington has issued a Beach
Hazards Statement, which is in effect from 6 AM EDT Saturday through
Saturday evening.

Jellyfish have been reported at multiple beaches in our area. The 
jellyfish are small and mostly a nuisance, stinging feet of 
beachgoers.

In addition, strong southerly winds developing tomorrow afternoon
will create strong south to north longshore currents on east-facing 
beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents, longshore currents, and other hazards create life-
threatening conditions in the surf zone. Caution should be used when
in or near the water.

Heed advise of beach lifeguards. If stung by a jellyfish, rinse area
with vinegar and soak affected area in hot water.

$$
306 
WHUS42 KILM 110850
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
450 AM EDT Sat Aug 11 2018

NCZ106-108-110-SCZ054-056-120000-
/O.CON.KILM.BH.S.0024.180811T1000Z-180812T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
Coastal Georgetown-
450 AM EDT Sat Aug 11 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING...

Strong southerly winds developing by this afternoon will create 
strong south to north longshore currents on east-facing beaches.

In addition, jellyfish have been reported at multiple beaches in our
area. The jellyfish are small and mostly a nuisance, stinging feet 
of beachgoers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents, longshore currents, and other hazards create life-
threatening conditions in the surf zone. Caution should be used when
in or near the water.

Heed advise of beach lifeguards. If stung by a jellyfish, rinse area
with vinegar and soak affected area in hot water.

$$

21
534 
WHUS42 KILM 112341
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
741 PM EDT Sat Aug 11 2018


NCZ106-108-110-SCZ054-056-121000-
/O.EXP.KILM.BH.S.0024.000000T0000Z-180812T0000Z/
/O.NEW.KILM.BH.S.0025.180812T1000Z-180813T0100Z/
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
Coastal Georgetown-
741 PM EDT Sat Aug 11 2018

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SUNDAY THROUGH
SUNDAY EVENING...
...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...

The National Weather Service in Wilmington has issued a Beach
Hazards Statement, which is in effect from 6 AM EDT Sunday through
Sunday evening.

Strong southerly winds will develop Sunday. This combined with
increasing southerly waves will create a moderate to strong south to
north longshore current for the east facing beaches of Pender, New 
Hanover, Horry and Georgetown counties.

In addition, jellyfish have been reported at all beaches in our 
area. The jellyfish are small and mostly a nuisance, stinging the feet
of beachgoers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Longshore currents can sweep swimmers and surfers into rip currents,
piers, jetties, and other hazardous areas. Often, if the longshore
current is strong enough, it will sweep swimmers off their feet,
making it difficult to return to shore.

If stung by a jellyfish, rinse the affected area with vinegar and 
soak in hot water.

Caution should be used when in or near the water. Check with the
lifeguards before entering the ocean for possible hazards.


&&

$$

47

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 10, 3:07 PM EDT, 4 hours 56 minutes earlier.

Area forecast discussion, Aug 10, 3:07 PM EDT, 4 hours 56 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
307 PM EDT Fri Aug 10 2018

.SYNOPSIS...
Bermuda high pressure anchored offshore and an area
of low pressure inland, will bring an increase in showers and
thunderstorms through the latter half of the weekend into
early next week. Rain chances begin to decrease by the middle of
next week, as low pressure moves north of the region.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 300 PM Friday...Cu building along northern border and
just north of local area this afternoon in best moisture and
lift just south of sfc front. Modified sounding showed ML CAPE
up around 2k and PW increasing to over 2 inches with DCAPE up
around 735 by late this aftn. Dry air and subsidence in the mid
levels has provided a bit of cap to our south as ridge extends
up through the Southeast. Sea breeze made a good run inland as
prevailing flow remained weak with an isolated shower or two,
but the main activity will remain just south of front over
northern tier of forecast area. HRRR did a decent job of
depicting the convection this aftn so far, weakening into this
evening as heating of the day cuts off.

Expect a quiet overnight for the most part as ridge gets nudged
farther south and east as deepening mid to upper trough makes
its way east toward the Carolinas. A few minor perturbations
will ride through the deepening W to SW flow over the Central
Carolinas and should see some convection flare as front moves
back north and west of the area as a warm front. This activity
should remain to the north of local forecast area for the most
part. Will keep minimal pops over Pender and Bladen counties
late tonight, but should see a lull through the morning before
convection begins to flare along sea breeze and then I-95
corridor Sat aftn as upper level dynamics enhance activity along
trough inland. Heating of the day and moistening of the
boundary layer on Saturday will add to the upper level dynamics,
increasing the potential for shwrs/tstms Sat aftn into the
evening.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 300 PM Friday...An upper level trough begins to cut-off
over the Great Lakes around 00 UTC Sunday and drops over the
Ohio River Valley by Sunday night.

At the surface a cold front will shift across the Carolinas and
stall just to the west of i-95. This will align the best
moisture and instabilities over the eastern 2/3 of the forecast
area. The highest precipitable waters of 2.0" will be along the
coast and BL CAPE values will run from 1500 J/kg in the extreme
west of our area to 2500 J/kg at the coast. So can expect good
chances of thunderstorms Sunday with heavy rains possible.

Lows will be in the lower to middle 70s west of Interstate 95
and  middle 70s elsewhere except a few upper 70s along the
immediate beaches. Highs will be in the upper 80s to around 90
with the increased cloud and storm coverage.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 300 PM Friday...'Cooler and Wetter, Followed by Drier and
Hotter' may be one way to describe anticipated long range
weather. ECMWF/GFS solutions showing good H5 adhesion in
dropping an upper low SE across West Virginia Monday, then
northward into New England Wednesday. Sensible weather impacts
include, below normal Max-T numbers Mon/Tue due to high rain
chances, and above normal overnight lows due to cloudiness. The
'snap-back' upper ridge in wake of the departing upper system
will bring hotter and drier air Thu/Fri, and notably lower
daytime POP values.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
As of 18Z...First CU of the day is right where the HRRR says the
first convection will fire. This will affect LBT and ILM, and some
of the storms could have gusty winds as the downdraft CAPE gradient
is right along our northeast counties. Most of the activity will be
over for diurnal reasons around 22Z. Light winds tonight with
possible MVFR fog inland.

Extended Outlook...MVFR/IFR from isolated to scattered SHRA
and TSRA, especially each afternoon and evening across all
sites through Saturday. Increasing chances for showers and
tstms on Sunday. Isolated convection Monday through Wednesday.

&&

.MARINE...
NEAR TERM /THROUGH SATURDAY/...
As of 300 PM Friday...Gusty S-SW winds across the waters into
this evening will basically remain 10 to 15 kts or less through
this evening dropping to 10 kts or less overnight. Winds will
increase heading through Saturday as gradient tightens between a
front or trough inland and Atlantic high pressure off shore.
Seas will drop a bit through tonight as winds lighten and then
will increase through late Sat up near 3 to 4 ft as southerly
winds pick up.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 300 PM Friday...A cold front will be moving toward the
coast on Saturday evening but will stall around 100 miles
inland. This in turn will see the southwest winds blowing around
15 knots through the entire period.

With the duration and fetch of the wind, the seas will increase
from  2 to 3 feet Saturday night to 3 to 4 feet on Sunday and a
few 5 footer are expected at 20 miles off the coast mainly
north of Little River Inlet after midnight Sunday.

LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 300 PM Friday...Anchoring of Bermuda High pressure this
period maintains a SW wind, generally between 10-20 kt, a few
higher gusts inshore during the afternoon heating inland. Just
about all of the wave energy will be tied to wind-seas, and
short-period waves, with very little long period wave energy
seen. TSTMS and showers to be numerous MON/TUE, with a drying
trend beginning WED.

&&

.TIDES/COASTAL FLOODING...
As of 300 PM Friday...The latest forecast has the tide gage
located on the lower Cape Fear River at downtown Wilmington
peaking around 5.8 ft MLLW at 947 pm EDT, which is this
evening's high tide. Shallow flooding commences at the 5.5 ft
MLLW height threshold and occurs within a window surrounding
high tide. For tonight's potential, flooding will be possible
between 830 pm EDT to 1100 pm EDT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Beach Hazards Statement until 8 PM EDT this evening for SCZ054-
     056.
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
     108-110.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...RGZ
SHORT TERM...RH
LONG TERM...MJC/SRP
AVIATION...RGZ/DL
MARINE...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 10, 3:28 PM EDT, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
328 PM EDT Fri Aug 10 2018

NCZ106-108-110-SCZ054-056-111930-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
Coastal Georgetown-
328 PM EDT Fri Aug 10 2018

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement for jellyfish.

Heat index values near 100 degrees through late this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heat index values will be near 100 degrees on Saturday.

Strong to severe thunderstorms are possible on Monday afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ107-111930-
Inland New Hanover-
328 PM EDT Fri Aug 10 2018

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This Afternoon and Tonight.

Heat index values near 100 degrees through late this afternoon.

Minor coastal flooding is possible along the lower Cape Fear River
at high tide this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Minor coastal flooding is possible along the lower Cape Fear River
at high tide the next few evenings.

Heat index values will be near 100 degrees on Saturday.

Strong to severe thunderstorms are possible on Monday afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-111930-
Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro-
Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown-
Central Horry-Northern Horry-
328 PM EDT Fri Aug 10 2018

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Heat index values around 100 degrees through late this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heat index values will be near 100 degrees on Saturday.

Strong to severe thunderstorms are possible on Monday afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-111930-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
328 PM EDT Fri Aug 10 2018

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 10, 4:00 PM EDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Wilmington NC
400 PM EDT FRI AUG 10 2018

NCZ087-096-SCZ017-024-102100-
Robeson NC-Bladen NC-Marlboro SC-Dillon SC-
400 PM EDT FRI AUG 10 2018

...Strong thunderstorms over Robeson County and thunderstorms
developing in Marlboro, Dillon, and Bladen Counties...

At 357 PM EDT, Doppler radar was tracking a strong thunderstorm over
Elrod, or 13 miles west of Lumberton, moving southeast at 15 mph.
This thunderstorm has produced wind gusts to 30 mph, frequently
lightning and very heavy rain.

Additional thunderstorms will continue to develop and move across
Marlboro, Dillon, Bladen, and Robeson counties. All of these storms
have the capability of increasing in intensity and producing strong
winds, frequent lightning, and very heavy rain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3484 7890 3486 7850 3446 7818 3437 7834
      3448 7887 3425 7913 3430 7941 3424 7955
      3423 7955 3440 7972 3449 7973 3451 7983
      3461 7978 3480 7994 3480 7993 3481 7968
      3463 7946 3484 7935 3483 7919 3495 7903
TIME...MOT...LOC 1952Z 307DEG 13KT 3460 7924

HAWKINS
Special weather statement, Aug 10, 5:51 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Wilmington NC
551 PM EDT FRI AUG 10 2018

NCZ099-102245-
Columbus NC-
551 PM EDT FRI AUG 10 2018

...SPECIAL WEATHER STATEMENT...

At 547 PM EDT, Doppler radar was tracking a strong thunderstorm was
5 miles northwest of Whiteville, moving southeast at 10 mph.

The storm has strengthen in the past 15 minutes and has the
capability of producing winds in the excess of 30 mph, frequent
deadly lighting, and very heavy rain.

Additional storms east and south of Chadbourn may intensify similar
to the storm northwest of Whiteville.

The strongest thunderstorm will be near...
  Southeastern Community College around 555 PM EDT.
  Whiteville around 610 PM EDT.
  Redbug and Hallsboro around 640 PM EDT.
  Lake Waccamaw around 645 PM EDT.

Other locations impacted by this storm include Brunswick, Cerro Gordo
and Columbus Regional Healthcare System.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3446 7865 3445 7866 3445 7862 3443 7860
      3443 7857 3437 7843 3410 7881 3426 7902
      3446 7881 3447 7868
TIME...MOT...LOC 2147Z 315DEG 9KT 3438 7875

HAWKINS
Special weather statement, Aug 10, 6:02 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Wilmington NC
602 PM EDT FRI AUG 10 2018

NCZ096-102300-
Bladen NC-
602 PM EDT FRI AUG 10 2018

...Strong thunderstorms over Bladen County...

At 558 PM EDT, Doppler radar was tracking group of strong
thunderstorms with the strongest storm 4 miles of Elizabethtown,
moving southeast at 10 mph.

This storms and other developing storms over Bladen county has the
capability of producing winds in excess of 30 mph, very heavy rain
and frequent deadly lightning.

This strong thunderstorm will be near...
  Elkton around 615 PM EDT.
  Lisbon around 620 PM EDT.
  Emerson and Lagoon around 630 PM EDT.
  Council and Carvers around 700 PM EDT.

Other locations impacted by this storm include Clarkton, East
Arcadia, White Lake and Bladen County Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3470 7837 3469 7835 3464 7831 3463 7832
      3461 7831 3457 7826 3455 7826 3454 7827
      3450 7825 3446 7818 3440 7826 3437 7833
      3438 7844 3446 7865 3445 7865 3453 7872
      3461 7866 3472 7838
TIME...MOT...LOC 2158Z 315DEG 9KT 3454 7859

HAWKINS
Special weather statement, Aug 10, 6:33 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Wilmington NC
633 PM EDT FRI AUG 10 2018

NCZ099-102330-
Columbus NC-
633 PM EDT FRI AUG 10 2018

...Strong thunderstorm southeast of Whiteville.

At 629 PM EDT, a strong thunderstorm was located between Whiteville
and Clarendon and was moving southeast at 10 mph.

This storm will produce very heavy rain, frequent lightning, and
gusty winds in excess of 30 mph.

Locations impacted include...
Bethel, Nakina, Redbug, Old Dock, Mollie, Bughill, Sidney,
Southeastern Community College, Clarendon, Williams, Pireway, Dulah,
Crusoe Island, and Brunswick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3418 7838 3414 7842 3417 7851 3415 7854
      3413 7854 3412 7855 3410 7855 3409 7856
      3406 7856 3406 7857 3405 7858 3404 7858
      3398 7869 3422 7897 3438 7871
TIME...MOT...LOC 2229Z 315DEG 9KT 3427 7873

HAWKINS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 5:20 PM EDTSpecial Weather StatementILMDillon55 min
Aug 11, 7:41 PM EDTBeach Hazards StatementILMGeorgetown, Horry24 hr
Aug 11, 4:02 PM EDTSpecial Weather StatementILMColumbus58 min
Aug 11, 6:13 PM EDTSpecial Weather StatementILMBladen62 min
Aug 11, 6:55 PM EDTSpecial Weather StatementILMBladen, Columbus50 min
Aug 11, 7:46 PM EDTCoastal Flood AdvisoryILMNew Hanover4 hr
Aug 11, 7:48 PM EDTSpecial Weather StatementILMColumbus57 min

Nearby

Beach Hazards Statements in North Carolina, 2018Beach Hazards Statements in South Carolina, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.